MAUDE Adverse Event Report: STRYKER SPINE-FRANCE VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48300200
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; there was kinked the tip of the inner cage when attempted to remove the inner cage from the expander after inserted cage.Then removed the expander, however there was remained the slim part of inner cage in patient.So it was removed the part out of patient body by manually.No adverse consequences.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history, risk assessment; result: the device was confirmed to have a fractured draw rod upon visual inspection of the returned device.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.Conclusion: the possible root causes of the reported event are normal wear and tear or instrument and multiple directional forces applied onto the knob.
 
Event or Problem Description

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6130556
Report Number0009617544-2016-00476
Device Sequence Number1128993
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public(01)07613327266986
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48300200
Device Lot Number142244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date01/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1